Adrenal Fatigue?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

MAG102886
Veteran Member


Date Joined Jul 2008
Total Posts : 674
   Posted 2/27/2009 3:41 PM (GMT -7)   
I got the results from my latest blood tests and it seems that my adrenal glands have stopped working.  My GI told me that I now need to start seeing a endocrinologist (?)  I think thats what he called it.  Has anyone ever had this problem after taking prednisone, and what should I expect from this kind of a doctor.  Ive already started taking fish oil to help my adrenal glands fix themselves; if they decide to do so.
Dianogsed with Crohns: At 16 years old. 22 years old now.
Surgeries:2 Bowel Resections, Gallbladder Removed.
Current Meds: Humira (bi-weekly)
 

Julia Hill
Veteran Member


Date Joined Mar 2008
Total Posts : 543
   Posted 2/27/2009 6:10 PM (GMT -7)   
Hi Mag,

Did you have an ACTH test done? Once you see the endocrinologist they may have you taper the prednisone really slow (1mg/month) to give your adrenal glands a chance to wake up. If not, you will need to be on synthetic steriods indefinately. That is what happened to me, but I have been on prednisone for 29 years.

I wish you all the best!
Julia

mtgman
Veteran Member


Date Joined Mar 2005
Total Posts : 1289
   Posted 2/27/2009 6:16 PM (GMT -7)   
wow...mag how long were you on pred? i've been on and off for a while...tapering now at 40...doesn't seem to be helping anymore...now i just want off.

Rider Fan
Veteran Member


Date Joined May 2008
Total Posts : 1445
   Posted 2/27/2009 6:26 PM (GMT -7)   
Julia, you've been on prednisone for 29 years? Straight? How long before your glands stopped working?

You're always asking how others are. How are YOU doing?
32 y/o male. Dx'ed in 1999. No surgeries.

Current meds: 25mg Methotrexate. 8mg prednisone. Udo's Choice Probiotics (30 billion).

Tried SCD, didn't work, now avoiding gluten and dairy.


MAG102886
Veteran Member


Date Joined Jul 2008
Total Posts : 674
   Posted 2/27/2009 9:51 PM (GMT -7)   
Ive actually been off Prednisone for a little over 2 months.  I was on 100mg for around 5 months, then tapered off. I just recently got insurance so my GI ordered a whole bunch of blood work, so Im not sure what tests were done.   All I know thus far is that he told me my adrenal glands stopped producing adrenaline, and I was told that if I was ever under high stress or in an accident that my body would most likely go into shock.  Julia, by synthetic steriods do you mean prednisone?
Dianogsed with Crohns: At 16 years old. 22 years old now.
Surgeries:2 Bowel Resections, Gallbladder Removed.
Current Meds: Humira (bi-weekly)
 

Julia Hill
Veteran Member


Date Joined Mar 2008
Total Posts : 543
   Posted 2/28/2009 7:51 AM (GMT -7)   
Hi Mag,

Yes, I did mean prednisone. You should always have prednisone in your purse incase of an emergency. Do you have a medical alert bracelet? If not you should and have crohn's and steroid dependant engraved on it. This could save your life someday. Also, make sure if you are having any kind of surgery (ie dental or other) make sure you discuss this with the doctor as this causes additional stress to your body and you may need steroids prior to the procedure.

Are you having any symptoms from this? I was weak, lethargic, shakey, light headed and had to lay down. I suspect that if you manage to stay off steroids for one year your adrenals should be awake again.

Take care of yourself,
Julia

Julia Hill
Veteran Member


Date Joined Mar 2008
Total Posts : 543
   Posted 2/28/2009 8:10 AM (GMT -7)   
Hi Rider,

It was after my second bowel resection 1997 (17 years after being diagnosed) that I ran into trouble with this. My surgeon didn't replace my steroids orally after taking my iv pole away and I came crashing down. I spend an additional 2 weeks in the hospital on iv steroids, but to be honest, I have never been the same since. I went through the ACTH test and the blood sugar plummet test at the hospital and my adrenalin levels stayed flat. I did not come to the party when it came to producing my own adrenalen. So, now I am always on 5-10 mg of pred. and more if I am having something done that will cause my body stress. Maybe if remicade and humira had been around 29 years ago I would have had another option for treatment other than pred..

Did you have your TB test? Have you started the Humira?

Julia

lamb61
Veteran Member


Date Joined Jan 2005
Total Posts : 1718
   Posted 2/28/2009 8:39 AM (GMT -7)   
MAG -- I don't have experience with this but if you are in the Pittsburgh area I can recommend Dr. Bahl. My DH saw his uncle for years and now is a patient of Sachin Bahl. He has been a very caring doctor.

Good luck!
 


MAG102886
Veteran Member


Date Joined Jul 2008
Total Posts : 674
   Posted 2/28/2009 3:45 PM (GMT -7)   

Yes, I was told I needed to get a medical alert braclet, do you know how I go about getting one?  The symptoms I have are the same as right after I had surgery, my pain was gone..but I was very weak and tired...I just thought it was from not working and laying around the house all day. I find myself being very tired, but not able to sleep however, once I fall asleep it takes a lot out of me to wake up.  I have absolutely no intrest in doing anything, its kind of like I just exist, and dont care what is going on around me.  Also Ive been having nightmares every night, and Im very jumpy and constantly scared.  Im not sure if thats a symptom of the adrenal gland not working, or if its just anxiety from everything Ive been going through.

Lamb- Thanks for the info, I am in the Pittsburgh area, I do have a doctor in mind that is close to my house, Im not sure if its the one you mentioned, my mother has all the information.

Julia- After being on Prednisone for so long, do you find that the side effects from it fade away, or are they just as bad as at first?  It scares me to think that I might have to be on them for the rest of my life, I was on the verge of litterally killing myself while I was on them, it made me so depressed, and I couldnt even look in the mirror because my face was so huge.


Dianogsed with Crohns: At 16 years old. 22 years old now.
Surgeries:2 Bowel Resections, Gallbladder Removed.
Current Meds: Humira (bi-weekly)
 
www.myspace.com/mastermelissa

Post Edited (MAG102886) : 2/28/2009 3:52:41 PM (GMT-7)


Rider Fan
Veteran Member


Date Joined May 2008
Total Posts : 1445
   Posted 2/28/2009 3:56 PM (GMT -7)   
Julia Hill said...
Hi Rider,

It was after my second bowel resection 1997 (17 years after being diagnosed) that I ran into trouble with this. My surgeon didn't replace my steroids orally after taking my iv pole away and I came crashing down. I spend an additional 2 weeks in the hospital on iv steroids, but to be honest, I have never been the same since. I went through the ACTH test and the blood sugar plummet test at the hospital and my adrenalin levels stayed flat. I did not come to the party when it came to producing my own adrenalen. So, now I am always on 5-10 mg of pred. and more if I am having something done that will cause my body stress. Maybe if remicade and humira had been around 29 years ago I would have had another option for treatment other than pred..

Did you have your TB test? Have you started the Humira?

Julia


Yes I did Julia, how nice of you to remember. I'll start a new post....
Mike
32 y/o male. Dx'ed in 1999. No surgeries.

Current meds: 25mg Methotrexate. 8mg prednisone. Udo's Choice Probiotics (30 billion).

Tried SCD, didn't work, now avoiding gluten and dairy.


snohare
Veteran Member


Date Joined Oct 2004
Total Posts : 2088
   Posted 2/28/2009 5:24 PM (GMT -7)   
confused Don't know if this is of any good to you, but my nutritional therapist told me that my adrenal glands were acting up, and stated that Pantothenic Acid (Vitamin B5) nourishes the adrenal glands. She has actually recommended it to me as a kind of stimulant, in the basis that unlike tea or coffee etc, there is no sudden drop in alertness, energy etc.
How true this is, or in which particular circumstances, I do not (yet) know, but you might want to look into it. yeah

Julia Hill
Veteran Member


Date Joined Mar 2008
Total Posts : 543
   Posted 2/28/2009 6:07 PM (GMT -7)   
Mag,

If you have been off pred for 2 months, I really think you will be okay. I do think that you should discuss this further with your doctor. I have never been on more than 40 mg of prednisone at one time, so I didn't have the bad side effects that you mentioned other then the moon face of course. I really wonder also if you would ever be on such a high dose of pred. again. I know some people on high doses do have anxiety and suffer from depression and other side effects. The endocrinologist is the expert here and I'm sure together you will come up with a solution to best fit your needs.

Keep smiling,
Julia
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 1:26 PM (GMT -7)
There are a total of 2,732,658 posts in 301,041 threads.
View Active Threads


Who's Online
This forum has 151200 registered members. Please welcome our newest member, MartiG.
298 Guest(s), 9 Registered Member(s) are currently online.  Details
George_, scifigal2k, BnotAfraid, Lymepilot, Teamchris, Mustard Seed, Annie88, Myself 09, Lisa-Dionne


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer